Solving Linear Rational Expectations Models: A Horse Race
This paper compares the functionality, accuracy, computational efficiency, and practicalities of alternative approaches to solving linear rational expectations models, including the procedures of (Sims, 1996), (Anderson and Moore, 1983), (Binder and Pesaran, 1994), (King and Watson, 1998), (Klein, 1999), and (Uhlig, 1999). While all six procedures yield similar results for models with a unique stationary solution, the AIM algorithm of (Anderson and Moore, 1983) provides the highest accuracy; furthermore, this procedure exhibits significant gains in computational efficiency for larger-scale models.
(This abstract was borrowed from another version of this item.)
If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.
Volume (Year): 31 (2008)
Issue (Month): 2 (March)
|Contact details of provider:|| Web page: http://www.springer.com|
|Order Information:||Web: http://www.springer.com/economics/economic+theory/journal/10614/PS2|
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- repec:cup:etheor:v:11:y:1995:i:2:p:229-57 is not listed on IDEAS
- Broze, Laurence & Gouriéroux, Christian & Szafarz, Ariane, 1995.
"Solutions of multivariate Rational Expectations Models,"
Cambridge University Press, vol. 11(02), pages 229-257, February.
- Broze, L. & Gourieroux, C. & Szafarz, A., . "Solutions of multivariate rational expectations models," CORE Discussion Papers RP 1161, Université catholique de Louvain, Center for Operations Research and Econometrics (CORE).
- Laurence Broze & Christian Gourieroux & Ariane Szafarz, 1995. "Solutions of Multivariate Rational Expectations Models," ULB Institutional Repository 2013/701, ULB -- Universite Libre de Bruxelles.
- Anderson, Gary & Moore, George, 1985. "A linear algebraic procedure for solving linear perfect foresight models," Economics Letters, Elsevier, vol. 17(3), pages 247-252.
- Anderson, Gary S., 2010.
"A reliable and computationally efficient algorithm for imposing the saddle point property in dynamic models,"
Journal of Economic Dynamics and Control,
Elsevier, vol. 34(3), pages 472-489, March.
- Gary S. Anderson, 2010. "A reliable and computationally efficient algorithm for imposing the saddle point property in dynamic models," Finance and Economics Discussion Series 2010-13, Board of Governors of the Federal Reserve System (U.S.).
- Laurence Broze & Christian Gouriéroux & Ariane Szafarz, 1985.
"Solutions of Dynamic Linear Rational Expectations Models,"
ULB Institutional Repository
2013/675, ULB -- Universite Libre de Bruxelles.
- Broze, Laurence & Gourieroux Christian & Szafarz A, 1984. "Solutions of dynamic linear rational expectations models," CEPREMAP Working Papers (Couverture Orange) 8421, CEPREMAP.
- Blanchard, Olivier Jean & Kahn, Charles M, 1980. "The Solution of Linear Difference Models under Rational Expectations," Econometrica, Econometric Society, vol. 48(5), pages 1305-11, July.
- Binder,M. & Pesaran,H.M., 1995.
"Multivariate Rational Expectations Models and Macroeconomic Modelling: A Review and Some New Results,"
Cambridge Working Papers in Economics
9415, Faculty of Economics, University of Cambridge.
- Michael Binder & M. Hashem Pesaran, 1994. "GAUSS and Matlab codes for Multivariate Rational Expectations Models and Macroeconometric Modelling: A Review and Some New Results," QM&RBC Codes 74, Quantitative Macroeconomics & Real Business Cycles.
- Zadrozny, Peter A., 1998. "An eigenvalue method of undetermined coefficients for solving linear rational expectations models," Journal of Economic Dynamics and Control, Elsevier, vol. 22(8-9), pages 1353-1373, August.
- King, Robert G & Watson, Mark W, 1998. "The Solution of Singular Linear Difference Systems under Rational Expectations," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 39(4), pages 1015-26, November.
When requesting a correction, please mention this item's handle: RePEc:kap:compec:v:31:y:2008:i:2:p:95-113. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Sonal Shukla)or (Rebekah McClure)
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.